Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On global rigidity of the $ p$-th root embedding

Author: Shan Tai Chan
Journal: Proc. Amer. Math. Soc. 144 (2016), 347-358
MSC (2010): Primary 53C35, 53C55
Published electronically: June 9, 2015
MathSciNet review: 3415601
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study bona fide holomorphic isometric embeddings of the unit disk $ \Delta $ into polydisks $ \Delta ^p$ ($ p\ge 2$) with sheeting number equal to $ p$ and the assumption that all component functions of such embeddings are non-constant. We prove that all such embeddings are congruent to the $ p$-th root embedding.

References [Enhancements On Off] (What's this?)

  • [1] Carlos A. Berenstein and Roger Gay, Complex variables, Graduate Texts in Mathematics, vol. 125, Springer-Verlag, New York, 1991. An introduction. MR 1107514 (92f:30001)
  • [2] Otto Forster, Lectures on Riemann surfaces, Graduate Texts in Mathematics, vol. 81, Springer-Verlag, New York-Berlin, 1981. Translated from the German by Bruce Gilligan. MR 648106 (83d:30046)
  • [3] Phillip Griffiths and Joseph Harris, Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725 (80b:14001)
  • [4] John B. Conway, Functions of one complex variable, 2nd ed., Graduate Texts in Mathematics, vol. 11, Springer-Verlag, New York-Berlin, 1978. MR 503901 (80c:30003)
  • [5] Steven G. Krantz and Harold R. Parks, A primer of real analytic functions, 2nd ed., Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Boston, Inc., Boston, MA, 2002. MR 1916029 (2003f:26045)
  • [6] Ngaiming Mok, Extension of germs of holomorphic isometries up to normalizing constants with respect to the Bergman metric, J. Eur. Math. Soc. (JEMS) 14 (2012), no. 5, 1617-1656. MR 2966662,
  • [7] Ngaiming Mok, Geometry of holomorphic isometries and related maps between bounded domains, Geometry and analysis. No. 2, Adv. Lect. Math. (ALM), vol. 18, Int. Press, Somerville, MA, 2011, pp. 225-270. MR 2882446
  • [8] Sui-Chung Ng, On holomorphic isometric embeddings of the unit disk into polydisks, Proc. Amer. Math. Soc. 138 (2010), no. 8, 2907-2922. MR 2644903 (2011f:32034),
  • [9] Sui-Chung Ng, On Holomorphic Isometric Embeddings from the Unit Disk into Polydisks and Their Generalizations, Thesis at the University of Hong Kong, 2008.
  • [10] Makoto Namba, Branched coverings and algebraic functions, Pitman Research Notes in Mathematics Series, vol. 161, Longman Scientific & Technical, Harlow; John Wiley & Sons, Inc., New York, 1987. MR 933557 (89d:14020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C35, 53C55

Retrieve articles in all journals with MSC (2010): 53C35, 53C55

Additional Information

Shan Tai Chan
Affiliation: Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong

Received by editor(s): August 13, 2014
Received by editor(s) in revised form: October 29, 2014, November 3, 2014, November 6, 2014, and November 14, 2014
Published electronically: June 9, 2015
Communicated by: Lei Ni
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society